Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 23, 2001, 7:30 PM CST for Carter County, Jefferson County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2001, 7:30 PM CST (01:30 UTC)
- Expired
- Mar 23, 2001, 8:00 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Carter County, OK, Jefferson County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:38 PM CST | Hail 0.75 | Graham, OK | |
| Mar 23, 8:00 PM CST | Hail 0.75 | Ringling, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 240131 SVROKC OKC019-067-240200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 730 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHERN OKLAHOMA JEFFERSON COUNTY IN SOUTHERN OKLAHOMA * UNTIL 800 PM CST * AT 728 PM CST...DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS ALONG A LINE FROM 3 MILES SOUTHEAST OF POOLEVILLE TO 14 MILES WEST OF RINGLING...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE CORNISH...GRAHAM...HEALDTON... MILO...POOLEVILLE AND RINGLING HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THEjSE STORMS. $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 23, 3:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 315 PM CST FRI MAR 23 2001 FIRST ORDER OF BUSINESS WILL BE POTENTIAL CONVECTIVE DEVELOPMENT ALONG SOUTH OF INVERTED TROF OVER PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MUCAPES AND DEEP LAYER SHEAR WILL SUPPORT SEVERE CONVECTION. CURRENT SLIGHT RISK AREA INDICATED BY SWODY1 FROM SPC AND OUR OKCSPSOKC PRODUCT STILL LOOKS GOOD AND CAN BE REFERENCED FOR PERTINENT INFORMATION. STRONG COLD FRONT STILL PROGD TO MOVE INTO NORTHERN SECTIONS OF THE FORECAST AREA LATE THIS EVENING/AROUND MIDNIGHT AND QUICKLY MOVE THROUGH THE FORECAST AREA THROUGH EARLY MORNING SATURDAY. SATURDAY WILL BE A MUCH DIFFERENT DAY ACROSS THE FORECAST AREA...WITH SIGNIFICANT TEMPERATURE CONTRASTS FROM THIS AFTERNOON. FAIRLY STRONG NORTH/NORTHEAST WINDS WILL MAKE IT FEEL MUCH COLDER. BEST PRECIP CHANCES APPEAR TO BE AHEAD AND JUST BEHIND COLD FRONT...WITH THE LOWEST POPS EXPECTED OVER THE NORTHERN 1/3RD OF OKLAHOMA...HIGHEST POPS SOUTH. AFTER FRONTAL PASSAGE ACROSS MAINLY NORTH AND CENTRAL OKLAHOMA...DRIZZLE MAY BE ABOUT THE ONLY THING THAT CAN BE SQUEEZED OUT. THREAT OF FREEZING/FROZEN PRECIP APPARENT ACROSS EXTREME NORTHWEST ZONES SATURDAY NIGHT AND EARLY SUNDAY...BUT AMOUNTS WILL BE INSIGNIFICANT. WITH TEMP FORECAST...MUST INCLUDE MIX WORDING THERE. FOR REST OF FORECAST...CURRENT PACKAGE IS BELOW GUIDANCE AT MOST LOCATIONS ON TEMPS AND WE THINK THIS IS THE BEST AVENUE WITH STRONG FRONT COMING IN. LESS EXTENSIVE CLOUD COVER EXPECTED OVER NORTH CENTRAL SECTIONS LATER SATURDAY AND SUNDAY...BUT WILL STILL KEEP TEMPS COOL...AOB MOS GUIDANCE. UNSETTLED WEATHER PATTERN THROUGH MID WEEK WITH LOW WAVE TROF STAYING OVER OR JUST WEST OF FORECAST AREA. MRF AND EURO MODELS DIVERGE GREATLY AT MID WEEK...MAINLY WITH SURFACE FEATURES. WILL STICK WITH OPERATIONAL MRF WITH SUPPORTIVE ENSEMBLES. WILL LEAVE THURSDAY AND FRIDAY DRY. FCSTID = 11 PRELIMINARY CCF NUMBERS... OKC 44 49 35 50 / 40 40 10 20 HBR 43 48 34 50 / 60 60 10 20 SPS 49 52 37 52 / 60 70 10 10 GAG 36 41 30 46 / 40 20 30 30 PNC 38 45 32 47 / 20 10 30 30 DUA 52 58 36 54 / 80 60 20 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Mar 23, 6:30 PM CST, 1 hour before
OKZ004>048-050>052-TXZ083>090-240300- HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NORMAN OK 630 PM CST FRI MAR 23 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE ROUGHLY FROM MANGUM... TO PAULS VALLEY... TO HOLDENVILLE. THE PRIMARY THREAT WILL BE LARGE HAIL. A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE... SOUTH OF THE RED RIVER. AN UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS NORTHERN TEXAS THIS EVENING WILL PROVIDE SUPPORT FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE STORMS MAY BECOME SEVERE THIS EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL. OTHER STRONG TO SEVERE THUNDERSTORMS DEVELOPING IN FAR WESTERN TEXAS AND EASTERN NEW MEXICO WILL MOVE EASTWARD ACROSS FAR WEST TEXAS THIS EVENING. IF THESE STORMS HOLD TOGETHER INTO THE NIGHTTIME HOURS... THEY COULD AFFECT PARTS OF WESTERN NORTH TEXAS BEGINNING LATE THIS EVENING AND OVERNIGHT. AGAIN... LARGE HAIL WILL BE THE PRIMARY THREAT... AND A FEW DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE WITH THESE STORMS. THE MAIN UNCERTAINTY IS WHETHER THE STORMS MOVING EASTWARD FROM WEST TEXAS WILL MAINTAIN THEIR INTENSITY INTO THE NIGHT. IN ADDITION... A STRONG COLD FRONT MOVING RAPIDLY SOUTHWARD THROUGH KANSAS THIS EVENING WILL ENTER NORTHERN OKLAHOMA AROUND MIDNIGHT AND WILL MOVE RAPIDLY SOUTHWARD ACROSS MOST OF OKLAHOMA AND WESTERN NORTH TEXAS BY SUNRISE SATURDAY MORNING. MUCH COLDER TEMPERATURES AND GUSTY NORTH EAST WINDS FROM 15 TO 30 MPH CAN BEL EXPECTED AFTER THE FRONT PASSES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS MAY BE NEEDED THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. MILLER
Local storm report, Mar 23, 7:24 PM CST, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CST FRI MAR 23 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0724 PM 4 &W DAVIS OK .88 INCH HAIL
03/23/01 MURRAY PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:17 PM CST | Severe Thunderstorm Warning | OUN | Murray | 28 min |
| Mar 23, 8:00 PM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 45 min |
| Mar 23, 8:44 PM CST | Severe Thunderstorm Warning | OUN | Carter, Love | 31 min |
| Mar 23, 9:09 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 36 min |
| Mar 23, 10:00 PM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.